MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P15P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The site contacted berlin heart clinical affairs (ca) on 2026-01-19 to report that on (b)(6) 2026 a pan-scan ct was performed on the patient with blood pump pu valves; 15 ml in/out; ø 9 mm, s/n (b)(6), following blood stream infection and an ischemic cva was incidentally found.The imaging was most consistent with subacute right pca stroke, no movement of visualized fibrin after the event.The patient was originally implanted with only cannulas on (b)(6) 2025 and is being supported with the full excor system since (b)(6) 2025.Since that time, the patient has been suffered from several bacterial and fungal infections.The berlin excor blood pump functioned as intended maintaining full fill and eject.Deposits were noted in the pump before and after the confirmation of cva.
 
Additional Manufacturer Narrative
The blood pump pu valves; 15 ml in/out; ø 9 mm, s/n (b)(6) was used on the patient from (b)(6) 2025 until the pump was exchanged on (b)(6) 2026.The event occurred on 2026-01-08, which is (10 days) after the pump was placed on the patient being supported with an excor active driving unit.We have reviewed the production records of the excor blood pump.This pump was produced according to our specifications.
 
Additional Manufacturer Narrative
Incorrect code for investigation findings has been entered inadvertently in the initial report.Therefore, it has been corrected from 3233 to 3221 in section h6.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key24305092
Report Number3004582654-2026-00008
Device Sequence Number21252410
Product Code DSQ
UDI-Device Identifier04260090040157
UDI-Public(01)04260090040157(17)280420
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP15P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 MO
Patient SexMale
Patient Weight4 KG